Hello. I have been using finasteride (1.25mg) for around 10 years and it has worked great. Recently however i started to notice an increase in shedding and increased my dosage (2.5mg). About 6 weeks later i unfortunately noticed palpable breast enlargement. I immediately went off the medication. It has been 3 weeks now and I have noticed very little regression, if any. My questions are: Will my chest return to its original state? How long does it generally take for regression to occur? Can I be off of finasteride for a couple of months without drastic consequences to my hair. Thanks for your time. I’m pretty depressed about this.

Block Quote

Increasing your dosage of finasteride will not cause you to grow more hair, but it will give you a higher risk of side effects. Besides, you should discuss any changes in your medication regimen with your prescribing doctor. I do not know if your chest will return to its original size, but it should. Also keep in mind that breast enlargement (while a side effect of finasteride) may not be related and there may be another serious underlying condition. I’m not trying to turn the attention away from finasteride as a possible cause, but don’t rule out that it could be a coincidence. I would suggest you see your doctor to explore your options, your risks, and your benefits.

Tags: finasteride, proscar, propecia, gynecomastia, breast, hairloss, hair loss